Alert archive / Maryland / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 129, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 19, 2007, 2:58 PM EDT for Allegany County, Maryland. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2007, 2:58 PM EDT (18:58 UTC)
- Expired
- Jun 19, 2007, 3:28 PM EDT
- In force
- 30 min
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
County Allegany County, MD
The radar
The Sterling radar (KLWX), 127 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:47 AM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 19, 10:47 AM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1047 AM EDT TUE JUN 19 2007 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION TODAY...TRIGGERING SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. HIGH PRESSURE WILL THEN REGAIN CONTROL THROUGH THE END OF THE WORKWEEK. A COLD FRONT WILL MOVE ACROSS THE FORECAST AREA LATE SATURDAY AND SUNDAY... BRINGING THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 5 PM THIS AFTERNOON/... GOING FCST GNLY ON TRACK. CWFA HAZY BUT OTRW CLR. CLDS BLDG IN THE UPR OHVLY ATTM...AND RGNL RADAR DEPICTS WDLY SCT TSRA ACRS OH/WRN PA/WRN NYS. MODIFIED 12Z IAD SNDG REVEALS A HIGH CAPE/LOW SHEAR ENVIRONMENT /MEAN LYR CAPE 2500J/KG/. SREF PROBABILITY GDNC SUGGESTING CAPES MORE LIKELY TO REACH 1000J/KG LVL. FCST MAXT WELL W/IN REACH FM RAOB FULL SUN TEMPS. JUST LIKE THE CAPES...THINK THE CLDS WL INHIBIT MAX HEATING...BUT WE SHUD BE ABLE TO REACH CNVCTV TEMPS FIRST. WK S/WV...DIFFERENTIAL HTG BNDRYS...TRRN...AND LEE TROFFING WL COMBINE TO INITIATE ACTIVITY. ERN CWFA MOST PRIMED FOR STRONG/SVR STORMS. WL KEEP ENHANCED WORDING IN PLACE...AND ADJUST POPS UPWD. MOST OTR CHGS MINOR. IT WL BE HOT BUT HIDX FALLS SHORT OF ADVY CRIT /105F/. NEW PKG FORTHCOMING. && .SHORT TERM /5 PM THIS AFTERNOON THROUGH 6 PM WEDNESDAY/... THE FRONT STILL LAGS WELL TO OUR WEST BY EVENING...SO EXPECT THUNDER TO CONTINUE WELL INTO THE NIGHT. THE COLD FRONT WILL BE OVER THE DELMARVA BY 12Z WEDNESDAY...WHILE THE UPPER TROUGH WILL BE FURTHER WEST OVER FAR WESTERN PENNSYLVANIA AND WEST VIRGINIA. THIS WILL FORCE THE MENTION OF SHOWERS AND THUNDERSTORMS TO REMAIN IN THE FORECAST ON WEDNESDAY FOR THE SOUTHEASTERN THIRD OF THE FORECAST AREA...PUSHING OFF THE COAST BY THE AFTERNOON. TEMPERATURES WILL BE NOTABLY COOLER WEDNESDAY COMPARED TO THE BEGINNING OF THE WEEK...WITH HIGHS ONLY REACHING THE MID 80S. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE WILL BUILD BEHIND THE DEPARTING COLD FRONT WEDNESDAY NIGHT AND CONTINUE ITS HOLD ON THE MID ATLANTIC THROUGH THE END OF THE WORK WEEK. THIS WILL HELP PROVIDE MOSTLY SUNNY/CLEAR SKIES AND NEAR NORMAL TEMPERATURES. NEXT COLD FRONT IS EXPECTED TO MAKE ITS WAY INTO THE REGION THIS WEEKEND. GFS MOS POPS GIVE SLIGHT CHANCE TO CHANCE POPS SATURDAY AND SUNDAY WITH THE FRONT. THE PREFRONTAL TROUGH WILL DEVELOP ALONG AND WEST OF THE BLUE RIDGE BY SATURDAY AFTERNOON AND THE FRONT WILL STALL OVER SOUTHER VIRGINIA SUNDAY. HIGH PRESSURE WILL EVENTUALLY REGAIN CONTROL FOR EARLY NEXT WEEK. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... MVFR HZ STILL AFFECTING ALL TAF SITES...AND WL AMD TAFS ACCRDGLY. STILL EXPECT THUNDERSTORMS TO START TO DEVELOP DURING THE EARLY AFTERNOON AND SHOULD BE MOVING ACROSS THE FORECAST AREA DURING THE MID AFTERNOON THROUGH AT LEAST THE FIRST HALF OF THE NIGHT. WINDS SHOULD REMAIN WITH A SOUTHERLY COMPONENT THROUGH TODAY AND THE FIRST HALF OF TONIGHT. NO ADDITIONAL AVIATION CONCERNS DURING THE MID TO LATE WEEK. SHOWERS AND TSRA ARE AGAIN POSSIBLE DURING THE WEEKEND WITH A COLD FRONT. && .MARINE... WIND GUSTS ON THE BAY MAY JUST REACH SMALL CRAFT CRITERIA THIS EVENING OF 15 TO 20 KT. WILL STILL HOLD WITH 15 KT FOR NOW. EXPECT ONLY A FEW HOURS OF POSSIBLE CRITERIA WINDS IF THEY OCCUR...AND THOSE WNDS WUD BE SURROUNDED BY LCLLY HIER WNDS/WVS DUE TO TSTMS. WINDS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA WEDNESDAY AFTERNOON AS NORTHWEST WINDS INCREASE BEHIND THE FRONT. WIND SPEEDS AND GUSTS ARE MARGINAL AT THIS POINT...SO WILL NOT RAISE THE ADVISORY WITH THIS PACKAGE. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...SAR NEAR TERM...HTS SHORT TERM...SAR/STRONG LONG TERM...SAR AVIATION...HTS/STRONG/SAR MARINE...HTS/STRONG/SAR
Hazardous weather outlook, Jun 19, 11:31 AM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1131 AM EDT TUE JUN 19 2007 ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502- VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-201015- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 1131 AM EDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX VALUES WILL REACH THE MID 90S TO AROUND 100 THIS AFTERNOON ACROSS THE FORECAST AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON THROUGH TONIGHT. SOME OF THESE STORMS ARE EXPECTED TO PRODUCE DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCE FOR SEVERE WEATHER IS BETWEEN 3 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY. HTS
In the hours before
Local storm report, Jun 19, 9:39 AM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
939 AM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL GREENVILLE 38.00N 79.16W
06/18/2007 E0.88 INCH AUGUSTA VA TRAINED SPOTTER
NICKEL SIZE HAIL
0410 PM TSTM WND DMG 1 S CROZET 38.05N 78.70W
06/18/2007 ALBEMARLE VA LAW ENFORCEMENT
LARGE TREE DOWN ON RT. 240 NEAR BROWNSVILLE
0410 PM HAIL CROZET 38.07N 78.70W
06/18/2007 M1.00 INCH ALBEMARLE VA TRAINED SPOTTER
0430 PM TSTM WND DMG 3 N FRONT ROYAL 38.97N 78.18W
06/18/2007 WARREN VA EMERGENCY MNGR
TREES AND POWERLINES DOWN
0449 PM TSTM WND DMG NORTH GARDEN 37.94N 78.64W
06/18/2007 ALBEMARLE VA EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS THE WESTERN PORTION OF THE
COUNTY.
0455 PM TSTM WND DMG HUNTLY 38.83N 78.11W
06/18/2007 RAPPAHANNOCK VA LAW ENFORCEMENT
TREES DOWN IN THE HUNTLY AREA.
0455 PM TSTM WND DMG LOVINGSTON 37.77N 78.88W
06/18/2007 NELSON VA LAW ENFORCEMENT
TREES AND POWERLINES DOWN
0505 PM TSTM WND DMG SHIPMAN 37.72N 78.84W
06/18/2007 NELSON VA LAW ENFORCEMENT
TREES AND POWERLINES DOWN
0540 PM TSTM WND DMG VIEWTOWN 38.64N 78.04W
06/18/2007 RAPPAHANNOCK VA CO-OP OBSERVER
NUMEROUS TREES DOWNED BETWEEN AMISSVILLE AND CASTLETON.
0705 PM TSTM WND DMG CUMBERLAND 39.65N 78.76W
06/18/2007 ALLEGANY MD FIRE DEPT/RESCUE
TREES DOWNED IN CUMBERLAND.
0715 PM TSTM WND DMG 2 N COOKSTOWN 38.32N 77.70W
06/18/2007 SPOTSYLVANIA VA LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED POWER LINES DOWN AND TREES DOWN
ON POWER LINES NORTH OF COOKSTOWN NEAR THE ORANGE COUNTY
LINE.
&&
ROSASpecial weather statement, Jun 19, 12:51 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1251 PM EDT TUE JUN 19 2007 WVZ054-191745- PENDLETON WV- 1251 PM EDT TUE JUN 19 2007 ...STRONG THUNDERSTORMS TO AFFECT PENDLETON COUNTY... AT 1251 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF RIVERTON...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF UPPER TRACK WILL BE AFFECTED BY THIS STORM.
Special weather statement, Jun 19, 1:35 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 135 PM EDT TUE JUN 19 2007 WVZ502-191830- EASTERN GRANT WV- 135 PM EDT TUE JUN 19 2007 ...STRONG THUNDERSTORMS TO AFFECT EASTERN GRANT COUNTY... AT 135 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF LANDES...MOVING NORTHEAST AT 5 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. TORRENTIAL DOWNPOURS WITH AN INCH PER HOUR RAINFALL RATE IS ALSO POSSIBLE WITH THIS STORM ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. THE COMMUNITIES OF LANDES...CABINS...PETERSBURG...KLINE GAP... SEYMOURVILLE AND ARTHUR WILL BE AFFECTED BY THIS STORM.
Special weather statement, Jun 19, 1:50 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 150 PM EDT TUE JUN 19 2007 WVZ504-191815- EASTERN MINERAL WV- 150 PM EDT TUE JUN 19 2007 ...STRONG THUNDERSTORMS TO AFFECT EASTERN MINERAL COUNTY... AT 150 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RIDGEVILLE...MOVING EAST AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF KEYSER...FORT ASHBY...HEADSVILLE AND BURLINGTON WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING
Special weather statement, Jun 19, 2:21 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 221 PM EDT TUE JUN 19 2007 VAZ028-WVZ050-191845- HAMPSHIRE WV-FREDERICK VA- 221 PM EDT TUE JUN 19 2007 ...STRONG THUNDERSTORMS TO AFFECT EASTERN HAMPSHIRE AND NORTHERN FREDERICK COUNTIES... AT 221 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CAPON BRIDGE...MOVING EAST AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF WHITACRE...BLOOMERY AND CROSS JUNCTION WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:55 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, City of Winchester | 65 min |
| Jun 19, 3:02 PM EDT | Special Marine Warning | LWX | 69 min | |
| Jun 19, 3:40 PM EDT | Special Marine Warning | LWX | 49 min | |
| Jun 19, 4:30 PM EDT | Severe Thunderstorm Warning | LWX | Nelson | 60 min |
| Jun 19, 5:52 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham | 38 min |
| Jun 19, 6:21 PM EDT | Marine Weather Statement | LWX | 3 hr | |
| Jun 19, 3:14 PM EDT | Severe Thunderstorm Warning | LWX | Saint Mary's | 61 min |
| Jun 19, 3:42 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 32 min |
| Jun 19, 4:25 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 65 min |
| Jun 19, 4:35 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 55 min |
| Jun 19, 2:46 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire | 44 min |
| Jun 19, 3:04 PM EDT | Severe Thunderstorm Warning | LWX | Morgan | 56 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.